Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

April 24, 2021Tishomingo County, Mississippi

NWS Memphis, TN issued this special weather statement at Apr 24, 2021, 3:39 PM CDT for Tishomingo County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2021, 3:39 PM CDT (20:39 UTC)
Expired
Apr 24, 2021, 4:15 PM CDT
In force
36 min
Issued by
NWS Memphis, TN

County Tishomingo County, MS

The radar

The Columbus AFB radar (KGWX), 107 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1169 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

891 
WWUS84 KMEG 242039
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
339 PM CDT Sat Apr 24 2021
 
MSZ006-242115-
Tishomingo MS-
339 PM CDT Sat Apr 24 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 415 PM CDT
FOR...

Northern Tishomingo County in northeastern Mississippi...

At 338 PM CDT...a strong thunderstorm producing pea size hail or
larger was located over Iuka, moving east at 45 mph.

Dangerous cloud to ground lightning is also possible with this
thunderstorm.

People in northern Tishomingo County should monitor this storm
closely.

LAT...LON 3474 8812 3474 8831 3492 8832 3494 8816
      3493 8816 3491 8814 3489 8810
TIME...MOT...LOC 2038Z 265DEG 38KT 3484 8823 

$$

BELLES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Apr 24, 3:19 PM CDT, 20 minutes earlier.

Area forecast discussion, Apr 24, 3:19 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
319 PM CDT Sat Apr 24 2021

.DISCUSSION...

An upper level trough is moving through the Mid-South at this time
while a SFC low is located near Savannah, Tennessee with a
trailing cold front stretching across North Mississippi. Stronger
convection continues to develop across West Tennessee and
Northeast Mississippi this afternoon. Have yet to see any
lightning strikes. Can't rule out a thunderstorm developing mainly
across Northeast Mississippi where the sun popped up earlier this
afternoon allowing temperatures to climb into the mid 70s. Gusty
winds and small hail would be the main threat from these storms.
Elsewhere, patchy showers will continue in association with the
upper trough moving through the area. Expect the shower activity
to diminish this evening as the upper trough moves east.

High pressure will begin building into the region overnight.
Expect clearing skies. If winds die down earlier than expected,
fog could develop.

The high will move into the Mid-South on Sunday. Expect plenty of
sunshine with highs in the lower 70s.

An upper ridge will build over the region early next week. This
will allow for warmer temperatures to occur across the area.
Expect highs to reach into the lower 80s, possibly a few locations
could see mid 80s.

The Canadian and ECMWF continue to be much slower with the next
system as both models dig a deep upper trough across the West
which eventually develops into an upper level low. The Canadian
actually develops the upper low over Northern Mexico and cuts it
off by Thursday allowing the northern upper trough to push a cold
front through. The ECMWF develops the upper low over New Mexico
and slowly moves it eastward which will keep the front stalled
somewhere in the vicinity of Southern Missouri to Northern
Arkansas. Regardless, both models are much slower with the onset
of showers and thunderstorms. As a result, removed POPS for
Tuesday Night and have lowered POPS for Wednesday. Really expect
precipitation to hold off until at least Wednesday Night. If the
front does stall out, there could be a heavy rain threat due to
training of convection. The GFS remains an outlier as it is too
progressive with the upper trof. Stay tuned.

KRM

&&

.AVIATION...

18Z TAFS

Deformation zone clouds and showers will rotate through the forecast
area over the next 12-18 hours.  Enough surface heating may occur
across northeast Mississippi to cause thunder, otherwise VFR
conditions will emerge across all TAF sites by the end of the
forecast period. Also, increasing or gusty northwest winds will
occur, most pronounced east of the Mississippi River.

 JEB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Apr 24, 2:48 PM CDT, 51 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
248 PM CDT Sat Apr 24 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-252200-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
248 PM CDT Sat Apr 24 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

Isolated strong thunderstorms may develop over Northeast
Mississippi this afternoon. Gusty winds and small hail would be
the main threats.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

KRM

In the hours before

Special weather statement, Apr 24, 3:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
339 PM CDT Sat Apr 24 2021

MSZ006-242115-
Tishomingo MS-
339 PM CDT Sat Apr 24 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 415 PM CDT
FOR...

Northern Tishomingo County in northeastern Mississippi...

At 338 PM CDT...a strong thunderstorm producing pea size hail or
larger was located over Iuka, moving east at 45 mph.

Dangerous cloud to ground lightning is also possible with this
thunderstorm.

People in northern Tishomingo County should monitor this storm
closely.

LAT...LON 3474 8812 3474 8831 3492 8832 3494 8816
      3493 8816 3491 8814 3489 8810
TIME...MOT...LOC 2038Z 265DEG 38KT 3484 8823

BELLES

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.